Skip to Main content Skip to Navigation
Journal articles

On the scaling limits of Galton–Watson processes in varying environments

Abstract : We establish a general sufficient condition for a sequence of Galton–Watson branching processes in varying environments to converge weakly. This condition extends previ- ous results by allowing offspring distributions to have infinite variance. Our assumptions are stated in terms of pointwise convergence of a triplet of two real- valued functions and a measure. The limiting process is characterized by a backwards integro-differential equation satisfied by its Laplace exponent, which generalizes the branching equation satisfied by continuous state branching processes. Several examples are discussed, namely branching processes in random environment, Feller diffusion in varying environments and branching processes with catastrophes.
Complete list of metadatas

Cited literature [46 references]  Display  Hide  Download
Contributor : Open Archive Toulouse Archive Ouverte (oatao) <>
Submitted on : Monday, October 8, 2018 - 4:52:27 PM
Last modification on : Thursday, March 5, 2020 - 6:49:54 PM
Document(s) archivé(s) le : Wednesday, January 9, 2019 - 4:44:49 PM


Publisher files allowed on an open archive




Vincent Bansaye, Florian Simatos. On the scaling limits of Galton–Watson processes in varying environments. Electronic Journal of Probability, Institute of Mathematical Statistics (IMS), 2015, 20 (75), pp.1-36. ⟨10.1214/EJP.v20-3812⟩. ⟨hal-01890532⟩



Record views


Files downloads